I need help ladies. I have mirena have had it for almost 2 yrs have had no symptoms at all other then the occasional cramp and back ache. I got it while i was breastfeeding my son so i have never gotten a period except a yr ago when i had a cyst in my ovary. since then nothing, no problems no symptoms nothing. until a week ago when i started getting cramps like crazy they come and go but nothing like before and my lower back is hurting like crazy none stop. I feel hungry all the time and nauseated at weird time of the day. I took a preg test this morning but it was neg. my body feels achy and i just don't feel right i am moody and feel like crying then just get mad for nothing. I have had my iud a long time now and don't understand that if this is side effects then why wait til after a yr and a half to show up it dosen't make sense does anyone else have these problems and whathave you done about it please help i need advice!
Mirena is an intrauterine contraceptive that releases small amounts of the hormone levonorgestrel locally into your uterus.
It seems that you have severe anxiety due to no reason at all. This is probably due to the lack of proper counselling by your OBGYN about the effects of using Mirena.
Some common side effects of mirena include - missed or completely cessation of periods, irregularity in the bleeding pattern, pelvic or abdominal cramps, headaches, feeling low or depressed, Backache, bloating, pain during intercourse, vaginal discharge, breast tenderness or pain, etc.
Though most of these symptoms usually are more pronounced during the initial months after insertion, they can present even after several months or later. Onset of such symptoms causes confusion in many women to think about possible pregnancy. In such cases, a urine pregnancy test will help to clear the doubts.
For your information, chances of pregnancy while on levonorgestrel containing intrauterine devices (like mirena), is very less. The efficacy of mirena is over 99 %.
Pregnancy can occur only when the IUD has been displaced or has come out without your knowledge.
In case, you still have any doubts, you can consult your OBGYN doctor for proper advice and counselling.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.